Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Newly Poz and Now in Meds
May 21, 2005

2 weeks ago I learned I have HIV. We, docs and I, believe that I seroconverted 2.5 months ago. The first tests were C4 380 18%; and 480,000 vl. My doc, IP, suggested, based on % and vl, to start meds. I'm now on Lexiva and Truvada. What do you think about this diagnosis and strategy? Thanks much for doing this!

Response from Dr. Young

Thanks for your questions.

I'd agree with you and your doctor that with such a high viral load and relatively low CD4 count and percentage that starting treatment makes good preventive medicine sense.

The combination of Lexiva and Truvada has not yet been extensively studied, though there is reason to believe that is should be very well tolerated with little toxicity. A recent study showed that there isn't any interaction between the tenofovir part of Truvada and fosamprenavir (Lexiva, Telzir). Hence,in contrast to other PIs that have some interaction with tenofovir, this combo should have somewhat more predictable results with regard to toxicity and potency.

Because of the ability to dose once-daily and apparent improvements in the kind of resistance pattern seen in patients, I prefer to use fosamprenavir (as most other PIs as well) as a ritonavir- (Norvir) boosted combination.

Either way, stick with the adherence and strive to miss fewer than 1 or 2 doses per month.

Let us know how your side effects and lab tests go. I'm sure that our readers will be interested.

Good luck, BY



Previous
Is my situation normal?
Next
considering treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement